MAUDE Adverse Event Report: ABBOTT VASCULAR INC. NC TREK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

ABBOTT VASCULAR INC. NC TREK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 1012453-20
Medical Device Problem Codes Material Separation (1562); Component Missing (2306)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/14/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported that upon opening the 4.0x23 mm nc trek balloon dilatation catheter (bdc), the balloon including the markers were not on the device.The device was not used and there was no patient involvement.A new nc trek bdc was used to complete the procedure.There was a delay in the procedure; however there was no harm to the patient.No additional information was provided.
 
Additional Manufacturer Narrative
Visual inspection was performed on the returned device.The reported complaint was confirmed as a balloon separation was noted on the returned device and the separated portion was not returned.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint history identified no other similar complaints from this lot.Based on the reported information and the observations from the returned analysis, a definitive cause for the reported complaint could not be determined.Return device analysis noted that the outer member was separated distal from the guidewire exit notch and the inner member was separated distal from the guidewire exit notch.The material at the separation was jagged which suggests that the separation may be related to tensile overload (material stress/fatigue).In this case, there is evidence that the balloon was initially present on the device.Possible factors that may contribute to a missing balloon may include, but not limited to, manufacturing damage, damage during sheath/stylet removal, user attempts to remove against resistance and physician applies excessive force against resistance.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.B5: describe event or problem: updated h6: medical device problem code 1562 was corrected to 2306.
 
Event or Problem Description
Subsequent to the initially filed report it was stated that the device was flushed with saline which may have contained blood but the device was not advanced onto a guide wire or guiding catheter.No additional information was provided.

Brand Name
NC TREK
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela
CS  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key20847709
Report Number2024168-2024-14287
Device Sequence Number17126083
Product Code LOX
UDI-Device Identifier08717648152085
UDI-Public(01)08717648152085(17)250630(10)20707G2
Combination Product (Y/N)N
Initial Reporter CountryTC
PMA/510(K) Number
K110134
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2025
Device Model Number1012453-20
Device Catalogue Number1012453-20
Device Lot Number20707G2
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/15/2024
Supplement Date Received by Manufacturer01/17/2025
Initial Report FDA Received Date12/04/2024
Supplement Report FDA Received Date01/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown